Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 73, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at May 5, 2020, 8:04 AM CDT for Shannon County, Missouri. It took effect at May 5, 2020, 9:00 AM CDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- May 5, 2020, 8:04 AM CDT (13:04 UTC)
- In effect from
- May 5, 2020, 9:00 AM CDT
- Expired
- May 6, 2020, 9:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Shannon County, MO
The radar
The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Jacks Fork at Eminence (EMCM7).
- Action stage
- 6.4 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07066000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
992
WGUS43 KSGF 051304
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
804 AM CDT Tue May 5 2020
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Jacks Fork River at Eminence affecting Shannon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-060103-
/O.NEW.KSGF.FL.W.0073.200505T1400Z-200506T1400Z/
/EMCM7.1.ER.200505T1400Z.200505T1400Z.200505T1400Z.NO/
804 AM CDT Tue May 5 2020
...For the Jacks Fork River at Eminence...
* At 6:30 AM Tuesday The stage was 11.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage late
this morning.
* Impact...At 12.0 feet...Minor flooding occurs near the gage site.
Low lying areas including the Rivers Edge Lodge and canoe rental
locations in Eminence are flooded.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Jacks Fork River Basin
Eminence 12 11.5 Tue 06 AM 5.3 4.5 4.3
&&
LAT...LON 3719 9128 3719 9127 3717 9129 3716 9133
3714 9135 3715 9139 3716 9139 3717 9135
3718 9134
$$1 follow-up statement
721
WGUS83 KSGF 052023
FLSSGF
Flood Statement
National Weather Service Springfield MO
323 PM CDT Tue May 5 2020
...The Flood Warning is cancelled for the following rivers in
Missouri...
Jacks Fork at Alley Spring affecting Shannon County
Jacks Fork River at Eminence affecting Shannon County
Marmaton River near Nevada affecting Vernon County
...The Flood Warning continues for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
Little Osage River near Horton affecting Vernon County
Osage River at Taberville affecting St. Clair County
.Heavy rainfall from the last few days will cause river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-061122-
/O.EXT.KSGF.FL.W.0074.000000T0000Z-200506T1952Z/
/BIGM7.1.ER.200505T1718Z.200506T0000Z.200506T1352Z.NO/
323 PM CDT Tue May 5 2020
...For the Big Piney below Fort Leonard Wood East Gate...
* At 3:00 PM Tuesday The stage was 9.3 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.0 feet by this
evening. The river will fall below flood stage Wednesday morning.
* Impact...At 10.0 feet...Flood waters affect the lower TA 250
Training Area and Highway J east of Fort Wood East Gage.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Big Piney River
Fort Leonard Wo 8 9.3 Tue 03 PM 8.5 5.4 4.6
&&
LAT...LON 3788 9207 3787 9204 3782 9205 3781 9203
3777 9200 3767 9203 3767 9210 3777 9209
3783 9210 3786 9209
$$
MOC217-061122-
/O.EXT.KSGF.FL.W.0068.000000T0000Z-200507T0600Z/
/HTNM7.1.ER.200504T2123Z.200505T0945Z.200506T0600Z.NO/
323 PM CDT Tue May 5 2020
...For the Little Osage River near Horton...
* At 2:45 PM Tuesday The stage was 42.0 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to fall to below
flood stage by around midnight.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Little Osage River Basin
Horton 41 42.0 Tue 03 PM 40.5 38.0 35.4
&&
LAT...LON 3800 9441 3802 9431 3799 9431 3793 9436
3796 9444 3796 9451 3796 9458 3798 9462
3800 9462 3800 9452
$$
MOC185-061122-
/O.EXT.KSGF.FL.W.0071.200507T0600Z-200509T1630Z/
/TBVM7.1.ER.200507T0600Z.200508T0000Z.200508T1630Z.UU/
323 PM CDT Tue May 5 2020
...For the Osage River at Taberville...
* At 2:45 PM Tuesday The stage was 21.1 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early Thursday morning and
continue to rise to near 23.5 feet by Thursday evening. The river
will fall below flood stage by late Friday morning.
* Impact...At 23.3 feet...The handicapped access to the Osage River
launch area floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Osage River Basin
Taberville 23 21.1 Tue 03 PM 21.8 23.3 23.3
&&
LAT...LON 3803 9383 3799 9379 3797 9381 3798 9389
3798 9398 3799 9406 3805 9406 3803 9400
3802 9390
$$
MOC203-052053-
/O.CAN.KSGF.FL.W.0072.000000T0000Z-200505T2204Z/
/ALYM7.1.ER.200505T0642Z.200505T0930Z.200505T1315Z.NO/
323 PM CDT Tue May 5 2020
The Flood Warning has been cancelled for:
The Jacks Fork at Alley Spring.
* At 2:30 PM Tuesday The stage was 6.4 feet.
* Flood stage is 9.0 feet.
* Forecast...The river will continue to fall to 5.0 feet by Wednesday
morning.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Jacks Fork River Basin
Alley Spring 9 6.4 Tue 02 PM 5.0 4.5 4.2
&&
LAT...LON 3717 9142 3717 9139 3715 9139 3715 9142
3711 9148 3707 9150 3703 9161 3705 9161
3708 9154 3712 9154
$$
MOC203-052053-
/O.CAN.KSGF.FL.W.0073.000000T0000Z-200506T1400Z/
/EMCM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
323 PM CDT Tue May 5 2020
The Flood Warning has been cancelled for:
The Jacks Fork River at Eminence.
* At 2:30 PM Tuesday The stage was 7.7 feet.
* Flood stage is 12.0 feet.
* Forecast...The river crested below flood stage at 11.9 feet. The
river will fall to 5.3 feet by Wednesday morning.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Jacks Fork River Basin
Eminence 12 7.7 Tue 02 PM 5.3 4.5 4.3
&&
LAT...LON 3719 9128 3719 9127 3717 9129 3716 9133
3714 9135 3715 9139 3716 9139 3717 9135
3718 9134
$$
MOC217-052053-
/O.CAN.KSGF.FL.W.0069.000000T0000Z-200507T1800Z/
/NVDM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
323 PM CDT Tue May 5 2020
The Flood Warning has been cancelled for:
The Marmaton River near Nevada.
* At 2:45 PM Tuesday The stage was 17.1 feet.
* Flood stage is 20.0 feet.
* Forecast...The river crested below flood stage at 17.3 feet. The
river will fall to 14.5 feet by Wednesday morning.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Marmaton River Basin
Nevada 20 17.1 Tue 03 PM 14.5 10.5 8.0
&&
LAT...LON 3789 9447 3794 9439 3797 9435 3799 9431
3794 9432 3784 9440 3784 9452 3784 9461
3787 9461
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 5, 6:57 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 5, 6:57 AM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Springfield MO 657 AM CDT Tue May 5 2020 .SHORT TERM...(Today and tonight) Issued at 251 AM CDT Tue May 5 2020 Quiet weather is expected for today and tonight as high pressure over the plains filters into the Ozarks today. Cloud cover this morning will shift east of the area around lunch time allowing for mostly sunny skies this afternoon. With the sun, afternoon highs will climb into the middle 60s to around 70 degrees. High pressure will also allow winds to drop off with light northerly winds expected today and tonight. North westerly upper level flow will set up across the plains today as well. Within this upper level flow, as weak wave may allow for some showers across portions of central Missouri Late tonight. .LONG TERM...(Wednesday through Monday) Issued at 251 AM CDT Tue May 5 2020 North westerly upper level flow will keep cooler weather filtering into the area from Canada through the remainder of the week and into the weekend. An upper level trough will slide through the upper level pattern and bring the next chance for rain and storms to the region Thursday night into Friday morning. Behind this system a rather cold airmass will move over the region for Friday into Saturday morning. Highs Friday will only be around 60 degrees with Saturday morning lows expected to fall into the middle 30s. With clear skies and light winds, frost may be possible. A warming trend will then occur through the remainder of the weekend. The next chance for rain then comes early next week. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 655 AM CDT Tue May 5 2020 Cloud cover over the region will begin as IFR to MVFR but will improve and likely clear by midday and become VFR. Surface winds will gust at times between 25-30 mph with low level wind shear in the Branson aerodrome overnight. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Hatch
Hazardous weather outlook, May 5, 6:12 AM CDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 612 AM CDT Tue May 5 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061115- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 612 AM CDT Tue May 5 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited flooding risk. Limited non thunderstorm wind risk. DISCUSSION... Some flooding will linger today with a few rivers and low water crossing flooded over central and southern Missouri. Winds will become breezy this afternoon with gusts from 25-30 mph at times. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and a few thunderstorms will be possible Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:21 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 39 min |
| May 4, 7:39 PM CDT | Special Weather Statement | SGF | McDonald, Newton | 51 min |
| May 4, 7:50 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 40 min |
| May 4, 8:00 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 30 min |
| May 4, 8:29 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 31 min |
| May 4, 8:32 PM CDT | Special Weather Statement | SGF | Newton | 43 min |
| May 4, 8:36 PM CDT | Special Weather Statement | SGF | Lawrence | 24 min |
| May 4, 9:45 PM CDT | Areal Flood Advisory | SGF | Camden, Dallas, Hickory, Howell, Laclede, Polk and 3 more | 12 hr |
| May 4, 9:48 PM CDT | River Flood Warning | SGF | Shannon | 24 hr |
| May 5, 9:04 AM CDT | River Flood Warning | SGF | Pulaski | 25 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.